Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Mom Confessions Mom Confessions

Ugh really UPDATE 12/31 update

So dh just got off the phone with the after hours nurse. 

DS1 has broken out in hives all over his cheeks, arms, chest/stomach and back

and we dont know why

The only time he has broken out was when he was given dairy. Well he is on soy milk and not be given anything dairy!

i dont get it

we did everything she suggested

benadryl..........didnt work

warm bath.........didnt work

the only thing he has had out of the normal is amoxicillin which was prescribed to him by his pedi. He has been fighting a bad cold for over 2 weeks now

NOW DH is allergic to anything Cillin. He is thinking the baby has the same allergy but he hasnt had it since last night so that wouldnt affect him now would it????????

ugh i just dont know what to think

DH took him to urgent care and im worried as hell


DH JUST CALLED ME!!!!!!!  ITS WORSE NOW THEN IT WAS BEFORE HE BROUGHT HIM IN!  THEY ARE NOT SURE WHAT CAUSED IT BUT THEY ARE LOOKING AT A DIFFERENT DOSE OF BENADRYL TO GIVE HIM!

I CALLED THE PHARAMSIST AND THERE IS NO LACTOSE IN THE MEDICATION

SO I DONT KNOW!!!!!!!!!!!!!


UPDATE 12/31

Dh called the pedi this morning and talked to the nurse. She agrees that it sounds like an allergic reaction to Ammxicillin. 

She is going to talk to the pedi and then call us back!

The hives have gone away. Thankfully

Have you been sexually assualted? Been in a controlling relationship? Have you ever felt no one knows how you feel?  Well i do. Click on my siggy and join my support group! Hope to see you there!


by on Dec. 31, 2012 at 12:59 AM
Replies (51-60):
mommysangelface
by Emerald Member on Dec. 31, 2012 at 1:33 AM

ok lactose is not one of the ingredients

Quoting KyrinM:

Yes, in future make them find out what the binders are, cause if lactose was the culprit, you need to prevent it in the future.  Give your baby hugs, poor kid already sick & gets extra crap loaded on top.  

StrawberryCool
by on Dec. 31, 2012 at 1:34 AM
So?

Ive had a cold for three weeks.

Doctors dont give meds to everyone in the house.

If that was the case I wouldve gotten the amix when dd had croup twice.


Quoting mommysangelface:

he has had it over 2 weeks and his brother has croup

Quoting StrawberryCool:

If it was just a cold why was he given antibiotics?



Posted on the NEW CafeMom Mobile
mommysangelface
by Emerald Member on Dec. 31, 2012 at 1:34 AM

ty

Quoting tristahope:

Quoting mommysangelface:



My child couldn't drink regular milk either, but she also couldn't drink soy milk. We ended up on goat milk.

Good Luck.


AMDS0304
by on Dec. 31, 2012 at 1:36 AM
I'm allergic to anything in the cillin family as well. Hope your LO feels better.

Quoting mommysangelface:

this is the 2nd time he has been on it

dh is allergic to anything in the cillin family. 

Quoting fullxbusymom:

Yup it is an allergic reaction to Amoxicillin NOT pennicillin but just to the Amox.

Usually shows up the 2nd or 3rd time they are put on it and usually shows about a week after starting it.


Posted on the NEW CafeMom Mobile
mommysangelface
by Emerald Member on Dec. 31, 2012 at 1:37 AM

a baby is different than an adult

he is was born with Tracheomalacia and can get very sick easily

Quoting StrawberryCool:

So?

Ive had a cold for three weeks.

Doctors dont give meds to everyone in the house.

If that was the case I wouldve gotten the amix when dd had croup twice.


Quoting mommysangelface:

he has had it over 2 weeks and his brother has croup

Quoting StrawberryCool:

If it was just a cold why was he given antibiotics?




mommysangelface
by Emerald Member on Dec. 31, 2012 at 1:38 AM
1 mom liked this

thank you hun

Quoting AMDS0304:

I'm allergic to anything in the cillin family as well. Hope your LO feels better.

Quoting mommysangelface:

this is the 2nd time he has been on it

dh is allergic to anything in the cillin family. 

Quoting fullxbusymom:

Yup it is an allergic reaction to Amoxicillin NOT pennicillin but just to the Amox.

Usually shows up the 2nd or 3rd time they are put on it and usually shows about a week after starting it.



mommysangelface
by Emerald Member on Dec. 31, 2012 at 1:40 AM
1 mom liked this

UPDATED MOM 

Quoting Sassy762:

(((HUGS)))

Hopefully they can figure out what made him break out....keep us update darlin


mommysangelface
by Emerald Member on Dec. 31, 2012 at 1:41 AM

updated

Quoting fullxbusymom:

Yup it is an allergic reaction to Amoxicillin NOT pennicillin but just to the Amox.

Usually shows up the 2nd or 3rd time they are put on it and usually shows about a week after starting it.


mommysangelface
by Emerald Member on Dec. 31, 2012 at 1:42 AM

update

Quoting KyrinM:

Not your fault either, mama.  It's one of those things that is easy to miss, so don't kick yourself too much if that is what happened.


Quoting mommysangelface:

im calling the pharmacy now

im going to feel so fucking stupid if it is

Quoting KyrinM:

Yes, in future make them find out what the binders are, cause if lactose was the culprit, you need to prevent it in the future.  Give your baby hugs, poor kid already sick & gets extra crap loaded on top. 

Quoting mommysangelface:

well his pedi knows about his allergy. i would never blame her. i trust her with my kids life. shes like part of our family

but the pharmacy only asks if they have allergies to meds. nothing else

Quoting KyrinM:

No, his pedi wouldn't.  A lot of pill manufacturers use lactose as a binder, so unless you specifically mention that someone is allergic to lactose, it would be overlooked.  You wouldn't believe how many meds use lactose as a binder, according to my Mom, in some cases it is near impossible to find some of her meds that don't use it.    So don't blame the doc, & if you didn't specifically mention your child was allergic to milk products when they asked you at the pharmacy counter, usually when they ask you, you are thinking meds they are allergic to, so not theirs either.  While it is common now to get things that don't use the more common allergic reaction triggers in things as fillers, lactose is not usually all that common, it usually just causes stomach upset, so they still use it as a pill binder.

Quoting mommysangelface:

but wouldnt his pedi know that?

ty

Quoting KyrinM:

Bet you the amoxicillin has lactose as a binder.  My Mom has the same issue, & you have to check with the pharmacy to make sure lactose isn't the binder in the pills.  I hope your little one gets better soon!








mommysangelface
by Emerald Member on Dec. 31, 2012 at 1:42 AM

update

Quoting babylove041810:

Sounds like an allergic reaction to the medicine. Sending prayers your way. I hope everything turns out ok!! Please update when you can!!


Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)